Several months ago I posted my thoughts on possible hormonal complications of using HCG for diet purposes . Since HCG is the â€œpregnancy hormoneâ€ it has a profound effect on the ovaries, causing them to work harder with the potential to over produce various sex hormones. Based on this theory I proposed that HCG could make you hairy by raising levels of the hormone testosterone. Today I had confirmation of my suspicions about ovarian side effects of HCG injections for weight loss. I learned that a woman who was being treated for a thyroid condition and polycystic ovarian disease (PCO) developed a dangerous ovarian condition while using HCG for weight loss. She was happy because she lost 14 lbs. but was stopped by her GYN doctor from continuing her HCG injections.
She explained she had to stop HCG because one of her ovarian cysts became painful and dangerously enlarged. After stopping HCG the cyst resolved and no surgery was required.
Certain women are more susceptible to hormone imbalance related to problems with the ovary. One common condition in particular, polycystic ovarian syndrome, is associated with cysts in the ovary which over produce male and female hormones . In this woman the addition of HCG apparently caused one of these cysts to grow rapidly. Quick thinking by her GYN doctor prevented what could have been a much more serious outcome. Although weight loss is a valuable goal for many people, I advise consulting with your physician before using any treatments like HCG that can have profound side effects.